Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 131, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 9, 2000, 11:46 AM EDT for Jackson County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 11:46 AM EDT (15:46 UTC)
- Expired
- Aug 9, 2000, 12:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Jackson County, OH
The radar
The Charleston,WV radar (KRLX), 111 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 11:50 AM EDT | Thunderstorm Wind | Jackson, OH | Trees and large branches fell across roads in the vicinity of Bronx Corner. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
564 WUUS51 KRLX 091546 SVRCRW OHC079-091630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1146 AM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN OHIO... * UNTIL 1230 PM EDT... * AT 1138 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF COALTON...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...OAK HILL AND JACKSON. <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3922 8266 3914 8287 3879 8270 3889 8242
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:18 AM EDT, 28 minutes earlier.
Area forecast discussion, Aug 9, 11:18 AM EDT, 28 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-100318-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1118 AM EDT WED AUG 9 2000
WATCHES ALL OVER THE PLACE. APPEARS MAIN PLAYER THIS AFTERNOON WILL
BE THE FAST MOVING MCS ROCKETING EAST-SOUTHEAST ACROSS OHIO AND
EXTREME NORTHEAST KENTUCKY. SO RAISED POPS THIS AFTERNOON
EVERYWHERE...AND LOWERED TEMPS THIS AFTERNOON ESPECIALLY OVER THE
WEST.
.RLX...
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
WVZ005>006...WVZ013>015...WVZ024>027...WVZ033>037.
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR ZONES
WVZ006>011...WVZ014>019...WVZ027.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
VAZ003>004.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
KYZ102>103...KYZ105.
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR
ZONES KYZ101.
OH...SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR
ZONES OHZ066-067...OHZ075-076...OHZ084-087.
.END/JMVIn the hours before
Special weather statement, Aug 9, 6:02 AM EDT, 5 hours 44 minutes before
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-091500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 602 AM EDT WED AUG 9 2000 ...SEVERE THUNDERSTORMS A POSSIBILITY THIS AFTERNOON AND EVENING ACROSS THE CENTRAL APPALACHIANS AND MIDDLE OHIO VALLEY... THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS MODERATE RISK OF SEVERE WEATHER ALONG AND WEST OF THE OHIO RIVER. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF WEST VIRGINIA... NORTHEAST KENTUCKY AND DICKENSON AND BUCHANAN COUNTIES IN EXTREME SOUTHWEST VIRGINIA. A SOUPY AND EXTREMELY UNSTABLE ENVIRONMENT IS EXPECTED TO BE IN PLACE ACROSS OUR REGION TODAY. THUNDERSTORMS COULD DEVELOP QUICKLY...ESPECIALLY FROM MID-MORNING INTO THE AFTERNOON. SOME OF THESE THUNDERSTORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL AND WINDS WELL IN EXCESS OF 60 MPH. STORM SPOTTERS MAY BE NEEDED TYODAY THROUGH THIS EVENING.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:34 AM EDT | Severe Thunderstorm Warning | RLX | Perry | 41 min |
| Aug 9, 11:34 AM EDT | Severe Thunderstorm Warning | RLX | Vinton | 41 min |
| Aug 9, 12:14 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 46 min |
| Aug 9, 12:28 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 47 min |
| Aug 9, 6:08 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Vinton | 37 min |
| Aug 9, 6:46 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 44 min |
| Aug 9, 7:03 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 42 min |
| Aug 9, 7:19 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.